Illinois, 2010Flash Flood in Illinois, July 8, 2010
July 8, 2010 · NWS LSX · 1 event in 1 county or zone
Numerous storms developed ahead of a strong cold front. Several storms moved over Bond county in a short amount of time causing flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous storms developed ahead of a strong cold front. Several storms moved over Bond county in a short amount of time causing flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 8, 8:36 AM CST, 54 minutes earlier.
Area forecast discussion, Jul 8, 8:36 AM CST, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
936 AM CDT THU JUL 8 2010
.UPDATE...
/931 AM CDT THU JUL 8 2010/
QUICK UPDATE TO THE FORECAST TO REDUCE POPS THIS MORNING BASED ON
COVERAGE AND INCREASE POPS THIS AFTERNOON BASED ON MCV ENTERING
SOUTHWEST MISSOURI THAT WILL RIDE NORTHEAST ALONG/AHEAD OF FRONTAL
BOUNDARY. THREAT OF LOCALLY HEAVY RAINFALL CERTAINLY EXISTS BUT
THANKFULLY FLASH FLOOD GUIDANCE IS QUITE HIGH SOUTH OF INTERSTATE
70 WHERE THIS CLUSTER OF SHOWERS AND SCT THUNDERSTORMS WILL
TRAVERSE.
CVKING
&&
.DISCUSSION...
/352 AM CDT THU JUL 8 2010/
MDLS ARE IN GOOD AGREEMENT WITH FROPA AND PRECIP THRU THE END OF
THE WEEK. HAVE THEREFORE MADE ONLY MINOR CHANGES TO THE PREV FCST.
CDFNT IS STILL EXPECTED TO PUSH THRU THE CWA TODAY. ONGOING SHRA
IS EXPECTED TO DIMINISH LATER THIS MORNING BEFORE INTENSIFYING
AGAIN THIS AFTERNOON WITH DAYTIME HEATING. PRECIP WILL CONTINUE TO
PUSH S AS WELL AS THE ASSOC CDFNT.
TRENDED AT OR BELOW THE COOLEST MOS FOR TEMPS THRU THE WEEKEND AS
A LARGE SFC RIDGE SETTLES INTO THE REGION. WITH DEWPOINTS BEHIND
THE FNT IN THE MID 60S TO UPPER 50S...EXPECT OVERNIGHT LOWS TO
BOTTOM OUT NEAR THESE DEWPOINT TEMPS WITH AMPLE RADIATIVE COOLING
AND LIGHT WINDS. TEMPS BEHIND THE FNT HAVE BEEN IN THE UPPER 70S
YDA. WITH MORE SUN EXPECTED THIS WEEKEND...HAVE TRENDED ABV THESE
TEMPS BUT STILL BELOW MOS.
PREV FCST STILL ON TRACK AND HAVE MADE LITTLE IF ANY CHANGES TO
PREV FCST TO MON AND BEYOND.
TILLY
&&
.AVIATION...
/645 AM CDT THU JUL 8 2010/
GROUND FOG AND LOW CIGS A NUISANCE THIS MORNING AS A SURFACE COLD
FRONT ACROSS CENTRAL MO INTO NORTHWESTERN IL PER 11Z SURFACE
ANALYSIS SLOWLY WOBBLES SOUTHEASTWARD THRU THE TERMINALS. ANTICIPATE
LOW LIFR-IFR VSBY-CIG CONDITIONS AT KUIN-KCOU TO LIFT AND IMPROVE
IN THE NEXT HOUR OR TWO...BUT REMAINING MVFR INTO EVENING UNTIL DRIER
AIR BEGINS TO INVADE AT LOWER LEVELS. WITH THE NATURE OF THE SUB-
TROPICAL UNSTABLE AIRMASS ALONG AND AHEAD SURFACE COLD FRONT...AND
PREVIOUS DAYS OUTCOMES...CONFIDENT TSRA CHANCES ARE CONFINED ALONG
AND SOUTH OF THE I-70 CORRIDOR AND INITIATION SHOULD BEGIN AROUND
MIDDAY WITH DAYTIME HEATING AND CONTINUE THRU EVENING. WILL NEED
TO MONITOR CLOSELY...SHOULD TSRA IMPACT TERMINALS IFR IMPACTS
SHOULD BE EXPECTED. WEAK WEST-SOUTHWESTERLY FLOW AT PRESENT SHOULD
REVERT NORTHWESTERLY WITH FRONTAL PASSAGE AND CONDITIONS SHOULD
IMPROVE TO VFR INTO THE END OF THE TAF PERIOD AS THE SURFACE COLD
FRONT EXITS THE REGION.
SPECIFICS FOR KSTL...ADJACENT TERMINALS PRESENTLY HIGHLIGHTING
IFR-MVFR CONDITIONS. WILL TEMPO MVFR POTENTIAL FOR THE FIRST FEW
HOURS OF THE FORECAST IN CONCERT WITH A SLOW MOVING LINE OF HEAVY
SHOWERS PER WSR-88D RETURNS. THEREAFTER BY 16Z THE FOCUS TURNS TOWARDS
THE LIKELIHOOD OF TSRA. PER PREVIOUS DAYS OBSERVATIONS WILL TEMPO
IFR IMPACTS FROM ANTICIPATED TSRA INTO 20Z AND LEAVE VCTS FOR THE
REMAINDER OF THE FORECAST.
SIPPRELL
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jul 8, 4:13 AM CST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
513 AM CDT THU JUL 8 2010
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
513 AM CDT THU JUL 8 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE REGION THROUGH
TONIGHT. LOCALLY HEAVY RAINFALL AND GUSTY WINDS TO 40 MPH ARE
POSSIBLE WITH THE STRONGEST STORMS...BUT NO ORGANIZED SEVERE
THUNDERSTORMS ARE EXPECTED.
MODERATE FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI AND MISSOURI
RIVERS. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE CHANCE FOR THUNDERSTORMS CONTINUES FOR PORTIONS OF SOUTHEAST MISSOURI
AND SOUTHERN ILLINOIS ON FRIDAY. THESE THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING LOCALLY HEAVY DOWNPOURS. AT THIS TIME...WIDESPREAD OR ORGANIZED
SEVERE STORMS ARE NOT EXPECTED.
THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY.
MODERATE FLOODING IS FORECAST ALONG PARTS OF THE MISSISSIPPI AND MISSOURI
RIVERS. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
TILLY
In the hours before
Local storm report, Jul 8, 9:13 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1013 AM CDT THU JUL 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HEAVY RAIN 3 WNW COLUMBIA 38.97N 92.39W
07/08/2010 M2.23 INCH BOONE MO MESONET
COCORAHS... 24 HOUR TOTAL
&&
MILLERLocal storm report, Jul 8, 9:18 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1018 AM CDT THU JUL 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM FLASH FLOOD COLUMBIA 38.95N 92.33W
07/07/2010 BOONE MO DEPT OF HIGHWAYS
BROWN SCHOOL RD CLEARVIEW RD
&&
MILLERLocal storm report, Jul 8, 9:21 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1021 AM CDT THU JUL 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 AM FLASH FLOOD COLUMBIA 38.95N 92.33W
07/07/2010 BOONE MO DEPT OF HIGHWAYS
BROWN SCHOOL RD WEST OF 763
&&
MILLERLocal storm report, Jul 8, 9:24 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1024 AM CDT THU JUL 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM FLASH FLOOD COLUMBIA 38.95N 92.33W
07/07/2010 BOONE MO DEPT OF HIGHWAYS
BLACKFOOT RD BEAR CREEK
&&
MILLERLocal storm report, Jul 8, 9:25 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1025 AM CDT THU JUL 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM FLASH FLOOD COLUMBIA 38.95N 92.33W
07/07/2010 BOONE MO DEPT OF HIGHWAYS
RTE E WILCOX TWIN BRIDGES
&&
MILLERLocal storm report, Jul 8, 9:28 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1028 AM CDT THU JUL 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM FLASH FLOOD COLUMBIA 38.95N 92.33W
07/07/2010 BOONE MO DEPT OF HIGHWAYS
SINCLAIR RD MILL CREEK SOUTH OF NIFONG
&&
MILLERFlash Flood, Bond
- When
- July 8, 9:30 AM CST to 4:00 PM CST
- Where
- Bond County, 1.2 mi ESE of Tamalco to 2.99 mi N of Mulberry Grove
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.766, -89.258
Up to four inches of rain fell in a short amount of time on already saturated soils causing flash flooding. Numerous roads were flooded including Hastings Cemetery Avenue between Mulberry Grove Road and Woburn Road. A woman had to be rescued after driving into the flooded portion of Hastings Cemetery Avenue where Dry Branch Creek overflowed with at least three feet of water flowing over the road at this location. She was not injured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Texas, July 8 to 31, 2010$38 million · 1 event
- Flood in Texas, July 8 to 11, 2010$5.3 million · 1 event
- Hail and Damaging Winds in Virginia, July 8 to 9, 2010$408,000 · 50 kt wind · 7 events
- Flooding in Iowa, July 8 to 9, 2010$300,000 · 2 events
- Flood in Iowa, July 8, 2010$250,000 · 1 event
- Flash Flood in Alabama, July 8, 2010$100,000 · 1 event
- Flash Flooding in Oklahoma, July 8 to 9, 2010$35,000 · 10 events
- Damaging Winds and Lightning Strike in North Carolina, July 8, 2010$35,000 · 50 kt wind · 7 events
- Damaging Wind and Lightning Strike in Indiana, July 8, 2010$27,000 · 50 kt wind · 3 events
- Damaging Winds in South Carolina, July 8, 2010$19,000 · 52 kt wind · 4 events
- Damaging Wind in Maryland, July 8, 2010$20,000 · 50 kt wind · 1 event
- Flash Flood in Texas, July 8, 2010$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247924.